Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Tampa Bay, FL

April 10, 2018Hernando County, Pasco County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 10, 2018, 9:33 AM EDT for Hernando County, Pasco County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2018, 9:33 AM EDT (13:33 UTC)
Expired
Apr 10, 2018, 10:00 AM EDT
In force
27 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hernando County, FL, Pasco County, FL

The radar

The Tampa radar (KTBW), 81 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2018-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2018-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
1.2
Supercell composite
5.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:53 AM EDT, 40 minutes earlier.

Area forecast discussion, Apr 10, 8:53 AM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
853 AM EDT Tue Apr 10 2018

.UPDATE...
Widespread rain event underway with 2 to 4 inches of rain
having already fallen across portions of Levy county.
Additional heavy rain with embedded thunderstorms is
developing over the Gulf and moving eastward toward the
Nature Coast. HRRR suggests a brief lull in activity as one
short-wave passes early this afternoon, but another impulse
will move across the region later this afternoon, and this
will help push the main area of rain and storm farther to
the south and east.

While there is a marginal threat of severe storms across
central Florida today, the main event will be the locally
heavy rainfall. The most vulnerable area will be Levy county
where the heaviest rains have fallen so far, but anywhere
between the Tampa Bay area and Levy county is at risk for at
least some minor flooding from time to time through this
evening. Since we've been relatively dry lately, chose not
to hoist a flood watch at this time. If another band of
heavy rain sets up over Levy county today, flood warnings
may be required.

Have raised rain chances a bit for most of our central and
northern areas today through this evening. Otherwise, few
changes were made.

&&

.AVIATION...
For TPA, PIE, LAL, and SRQ...Widespread MVFR conditions
expected through tonight with some locally IFR ceilings
possible at times. To the south, A brief period of IFR
conditions expected at PGD before fog burns off between 13
and 14Z. MVFR ceilings expected behind frontal boundary
tonight.

&&

.MARINE...
Observations showing southerly winds 10 to 15 knots but
expect some strong and gusty winds and rough seas in the
vicinity of any thunderstorms. Main impact for storms will
be north of Tarpon Springs through the early afternoon
hours, then the area will shift south later today and
tonight. Winds will increase behind a frontal boundary
tonight and will require either exercise caution statements
or perhaps a short duration small craft advisory. Will
evaluate later model guidance and watch observation trends
before making the final decision this afternoon.

&&

.Preliminary Point Temps/PoPs...
TPA  79  61  77  60 /  70  70   0   0
FMY  85  68  81  61 /  40  60  10   0
GIF  81  60  78  58 /  70  70  10   0
SRQ  80  64  77  61 /  60  60   0   0
BKV  77  57  76  54 /  80  70   0   0
SPG  79  63  76  62 /  70  70   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.

&&

UPDATE/AVIATION/MARINE...Jillson
UPPER AIR...Shiveley
DECISION SUPPORT...Rude
Hazardous weather outlook, Apr 10, 4:38 AM EDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
438 AM EDT Tue Apr 10 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-102045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
438 AM EDT Tue Apr 10 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered thunderstorms are expected today. Thunderstorms that
develop will be capable of producing strong gusty winds...locally
heavy rain...and frequent deadly lightning strikes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...THUNDERSTORM IMPACT...
A cold front is expected to move across the region this weekend
with thunderstorms possible. The thunderstorms will be capable of
producing strong gusty winds...locally heavy rains...and frequent
deadly lightning strikes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Oglesby

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:21 PM EDTAreal Flood AdvisoryTBWLevy84 min
Apr 9, 9:47 PM EDTSpecial Weather StatementTBWLevy43 min
Apr 9, 9:49 PM EDTSpecial Marine WarningTBW41 min
Apr 9, 10:26 PM EDTAreal Flood AdvisoryTBWLevy94 min
Apr 9, 10:35 PM EDTSpecial Weather StatementTBWLevy40 min
Apr 9, 11:20 PM EDTSpecial Weather StatementTBWCitrus40 min
Apr 10, 12:03 AM EDTSpecial Weather StatementTBWCitrus57 min
Apr 10, 12:08 AM EDTSpecial Marine WarningTBW52 min
Apr 10, 12:54 AM EDTSpecial Marine WarningTBW51 min
Apr 10, 1:04 AM EDTSpecial Weather StatementTBWCitrus, Hernando, Sumter41 min
Apr 10, 2:02 AM EDTSpecial Weather StatementTBWHernando, Sumter43 min
Apr 10, 9:04 AM EDTSpecial Marine WarningTBW56 min
Apr 10, 10:04 AM EDTSpecial Weather StatementTBWPasco26 min
Apr 10, 10:51 AM EDTSpecial Weather StatementTBWHillsborough24 min
Apr 10, 11:47 AM EDTSpecial Weather StatementTBWHardee28 min
Apr 10, 12:10 PM EDTAreal Flood AdvisoryTBWHardee, Highlands, Hillsborough, Manatee, Polk80 min
Apr 10, 12:18 PM EDTSevere Thunderstorm WarningTBWHardee, Highlands42 min
Apr 10, 12:49 PM EDTSpecial Weather StatementTBWHighlands26 min
Apr 10, 1:14 PM EDTSpecial Weather StatementTBWHighlands46 min
Apr 10, 1:41 PM EDTAreal Flood AdvisoryTBWManatee109 min
Apr 10, 4:21 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Lee39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.